MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD POSITIONING UNIT

MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD POSITIONING UNIT
Model Number 7887-050
Medical Device Problem Codes Electrical Shorting (2926); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the levó arm was being cleaned following a case.Equipment tech noticed arm move without engaging light blue or dark blue buttons on pistol grip control during cleaning.Levó arm removed from dual motion base and noticed continued movement without engaging buttons.Clicking noise heard while pressing light blue and dark blue button individually on pistol grip.
 
Additional Manufacturer Narrative
There was insignificant amount of silicone applied to the back side of the dove tail block in the upper arm assembly.The poorly sealed area allowed cleaning solution to enter and eventually decayed the connector creating a corrosion bridge that shorted the wires.Once shorted, all the three joints and the ball joint remained open.The ball joint over heated and damaged the ball joint motor.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
LEVÓ
Common Device Name
HEAD POSITIONING UNIT
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key8591692
Report Number2921578-2019-00019
Device Sequence Number13971658
Product Code JEA
UDI-Device Identifier00842430104992
UDI-Public00842430104992
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7887-050
Device Catalogue Number7887-050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer08/02/2019
08/02/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date08/15/2019
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2921578-10/16/2019-R
Patient Sequence Number1